What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 11, 3:13 PM CST, 47 minutes earlier.
Area forecast discussion, Feb 11, 3:13 PM CST, 47 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
313 PM CST Sun Feb 11 2018
.SHORT TERM...(Tonight through Monday night)
Issued at 313 PM CST Sun Feb 11 2018
We will monitor closely the chance of precipitation this evening.
The models vary somewhat with the northwest extent of this
second light precip event, driven by the approach of a mid level
positive tilt short wave seen on water vapor over the plains.
The CMC is the farthest NW with precip this evening (more along
the Ohio River to start). All the models show precip chances
across west Kentucky. As the cold air in the low trop deepens, we
should see more of a wintry mix vs. the light freezing
rain/drizzle we saw last night into early today. Temperatures
today went nowhere, so we are starting slightly colder heading
into the next several hours. We will account for the most
northwest solution, and have at least a slight chance along a line
from Poplar Bluff Missouri to Evansville Indiana south. Highest
chance PoPs will be across west Kentucky.
For now, after coordination with neighboring WFO's will continue
with a Special Weather Statement approach. Our PoPs are in chance
category given the element of uncertainty, thus a statement vs. an
Advisory (usually issued with higher confidence). In play will be
the potential for an upgrade to a Winter Weather Advisory should
we start to see notable travel impacts, as we did overnight in
the previous Advisory and statement areas.
The precipitation should wind down by midnight or 1 a.m. across
the KY Pennyrile region. Dry, weather for Monday through Monday
night with high pressure continuing to build into the area.
.LONG TERM...(Tuesday through Sunday)
Issued at 313 PM CST Sun Feb 11 2018
Variability continues to be an issue with the weekend regional model
blended guidance for the extended forecast period. Although low
amplitude ridging still remains in force across the WFO PAH forecast
area Monday through early Wednesday, there has been some variation
in the western extension of the low level ridge across the Gulf of
Mexico. This variability is allowing for moisture advection
northward the Lower Mississippi Valley as early as Tuesday into the
WFO PAH forecast area.
At this point, there is low confidence that enough lift and
instability will be in place late Tuesday night into Wednesday
morning, but for collaborative purposes, have kept a small chance of
precipitation in place Tuesday night. However, some of the model
guidance suggests there may even be enough elevated instability to
warrant at least an slight chance of thunderstorms as a weak warm
frontal zone develops to the south and west with time.
There does not be significant forcing as the warm frontal zone lifts
north of the WFO PAH forecast area Wednesday into Thursday, but
suspect the guidance is keying in on warm air advection showers
being isentropically lifted across the area.
The channeled vorticity and enhanced lift from an approaching
northern stream, positively tilted, shortwave on Thursday will
tighten the baroclinic zone and lift across the WFO PAH forecast
area from north to south Thursday into Friday, with the best QPF
expected Thursday night along and just ahead of the cold frontal
passage Thursday evening. The ECMWF, GFS, and Canadian are slowly
getting closer on the timing of the frontal passage.
A light wintry mix still seems to be possible early Friday morning
and again Friday evening, but the transition zone of temperatures
versus available moisture for precipitation continues to shrink with
successive model runs.
There was more consensus with surrounding office to move
precipitation out of the WFO PAH forecast area Saturday and Saturday
night as high pressure builds in. This may be short-lived by Sunday
and Sunday night, as the remnants of the Southwest U.S. closed low
moves across the southern Plains to the Mississippi Valley,
including the WFO PAH forecast area.
The trend the last several model runs has been to increase
temperatures at a rate of 3 degrees a day...with ten degree spikes
each day from Monday through Wednesday. Not sure, if it will be
totally realized due to precipitation chances on Thursday, but the
GFS and other guidance is even suggesting 70+ temperatures in
southeast sections of the WFO PAH forecast area Thursday afternoon.
Not too optimistic in seeing temperatures that high this week.
&&
.AVIATION...
Issued at 313 PM CST Sun Feb 11 2018
MVFR/IFR cigs will persist into the early evening, transitions to
VFR bases and some decrease in coverage overnight. There is a
chance for a light wintry mix of precipitation mainly south of a
KPOF-KEVV line through early evening. Winds will remain out of the
north up to 10 kts, a few higher gusts possible.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Short Term...CN
Long Term....KES
Hazardous weather outlook, Feb 11, 3:17 PM CST, 43 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
317 PM CST Sun Feb 11 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-121100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
317 PM CST Sun Feb 11 2018
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
Light wintry precipitation is probable through the evening hours,
with the best chances south of an Evansville Indiana, Poplar Bluff
Missouri line. Refer to the Special Weather Statement for details.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
There is a small chance of thunderstorms late Tuesday into
Wednesday. A wintry mix is possible on Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter reports are appreciated.
In the hours before
Local storm report, Feb 11, 11:54 AM CST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
1154 AM CST SUN FEB 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM FREEZING RAIN 9 S GREENVILLE 37.00N 90.45W
02/10/2018 E0.00 INCH WAYNE MO LAW ENFORCEMENT
CARS AND GROUND SURFACES HAD GLAZING WITH TEMPERATURES AT
27 DEGREES. REPORTED ALONG STATE ROUTE F.
0430 AM FREEZING RAIN FAIRFIELD 38.38N 88.37W
02/11/2018 U0.00 INCH WAYNE IL LAW ENFORCEMENT
ICE ON SECONDARY ROADS AND CARS. ONE ACCIDENT REPORTED
LATER IN THE MORNING, 1050 AM CST, DUE TO WEATHER. REPORT
RELAYED AT 1055 AM CST.
0500 AM FREEZING RAIN NNW CAPE GIRARDEAU 37.31N 89.55W
02/11/2018 U0.00 INCH CAPE GIRARDEAU MO BROADCAST MEDIA
MIXTURE OF FREEZING RAIN, SNOW, AND SLEET. HEAVY AT TIMES
ON MISSOURI HIGHWAY 177.
0600 AM FREEZING RAIN SHAWNEETOWN 37.71N 88.17W
02/11/2018 U0.00 INCH GALLATIN IL LAW ENFORCEMENT
ICE ON CARS. ROADS WET. REPORT RELAYED AT 1006 AM CST.
0600 AM FREEZING RAIN ELDORADO 37.81N 88.44W
02/11/2018 U0.00 INCH SALINE IL LAW ENFORCEMENT
ICE ON CARS. ROADS WET. REPORTED RELAYED AT 1006 AM CST.
0620 AM FREEZING RAIN SIKESTON 36.88N 89.58W
02/11/2018 U0.00 INCH SCOTT MO LAW ENFORCEMENT
MAIN ROADWAYS WET. SECONDARY ROADS HAD BLACK ICE. SOME
ICE ON VEHICLES. SOME ACCIDENTS NOTED NEAR STODDARD-SCOTT
COUNTY LINE. REPORT RELAYED AT 1147 AM CST.
0630 AM FREEZING RAIN DONIPHAN 36.62N 90.82W
02/11/2018 U0.00 INCH RIPLEY MO LAW ENFORCEMENT
ROADWAYS WET. BRIDGES WERE ICE COVERED, ESPECIALLY OVER
CURRENT RIVER. REPORT RELAYED AT 1138 AM CST.
0630 AM FREEZING RAIN ESE DE SOTO 37.82N 89.23W
02/11/2018 M0.20 INCH JACKSON IL COCORAHS
A MIXTURE OF FREEZING RAIN AND SLEET FELL OVERNIGHT WITH
MORE SLEET THAN FREEZING RAIN. THERE IS A THIN GLAZE OF
ICE ON ELEVATED SURFACES. TOTAL ACCUMULATION OF ICE ON
GROUND IS 0.20 INCHES.
0645 AM FREEZING RAIN CARMI 38.09N 88.17W
02/11/2018 U0.00 INCH WHITE IL LAW ENFORCEMENT
ICE ON BUSHES, CARS, AND TREES. ROADS AND SIDEWALKS WET.
REPORT RELAYED AT 110 AM CST.
0652 AM FREEZING RAIN 6 W FAIRDEALING 36.84N 88.33W
02/11/2018 M0.10 INCH MARSHALL KY TRAINED SPOTTER
LESS THAN ONE TENTH INCH OF GLAZE ON DRIVEWAY FROM
FREEZING RAIN OVERNIGHT.
0700 AM FREEZING RAIN MARION 37.73N 88.94W
02/11/2018 U0.00 INCH WILLIAMSON IL LAW ENFORCEMENT
ICE ON CARS AND ROADWAYS. REPORT RELAYED AT 1106 AM CST.
0700 AM FREEZING RAIN PINCKNEYVILLE 38.08N 89.38W
02/11/2018 U0.00 INCH PERRY IL LAW ENFORCEMENT
ICE ON CARS AND SECONDARY ROADS IN COUNTY. ONE ACCIDENT
DUE TO WEATHER REPORTED OVERNIGHT. REPORT RELAYED AT 1042
AM CST.
0700 AM FREEZING RAIN PRINCETON 38.36N 87.57W
02/11/2018 U0.00 INCH GIBSON IN LAW ENFORCEMENT
ICE ON ROADS, CARS, AND SIDEWALKS. REPORT RELAYED AT 1111
AM CST.
0700 AM FREEZING RAIN 2 NE MOUNT VERNON 38.34N 88.88W
02/11/2018 E0.00 INCH JEFFERSON IL CO-OP OBSERVER
GLAZING REPORTED ON GROUND SURFACES FROM OVERNIGHT LIGHT
FREEZING RAIN AND FREEZING DRIZZLE.
0700 AM FREEZING RAIN MOUNT CARMEL 38.42N 87.77W
02/11/2018 U0.00 INCH WABASH IL LAW ENFORCEMENT
ICE ON CARS AND SIDEWALKS. ROADS WET. REPORT RELAYED AT
1052 AM CST.
0730 AM FREEZING RAIN PETERSBURG 38.49N 87.28W
02/11/2018 U0.00 INCH PIKE IN LAW ENFORCEMENT
ICE ON ROADS AND CARS. REPORT RELAYED AT 1115 AM CST.
0759 AM FREEZING RAIN MCLEANSBORO 38.09N 88.53W
02/11/2018 U0.00 INCH HAMILTON IL LAW ENFORCEMENT
ICE ON CARS AND GRASS. SLICK SPOTS ON SECONDARY ROADS IN
COUNTY. REPORT RELAYED AT 1020 AM CST.
0759 AM FREEZING RAIN PERRYVILLE 37.73N 89.87W
02/11/2018 U0.00 INCH PERRY MO LAW ENFORCEMENT
ROADS REMAIN ICE COVERED, ESPECIALLY SECONDARY ROADS.
SOME SLID-OFFS REPORTED ON SECONDARY ROADS. REPORT
RELAYED AT 1132 AM CST.
0759 AM FREEZING RAIN MARBLE HILL 37.30N 89.98W
02/11/2018 U0.00 INCH BOLLINGER MO LAW ENFORCEMENT
ICE COVERED ALL SURFACES, ELEVATED AND GROUND LEVEL.
REPORT RELAYED AT 1121 AM CST.
0759 AM FREEZING RAIN 1 NNW BENTON 38.02N 88.93W
02/11/2018 U0.00 INCH FRANKLIN IL LAW ENFORCEMENT
ICE ON CARS. ICE ON ROADS NEAR REND LAKE. REPORT RELAYED
AT 933 AM CST.
0759 AM FREEZING RAIN ALBION 38.38N 88.06W
02/11/2018 U0.00 INCH EDWARDS IL LAW ENFORCEMENT
ICE ON VEHICLES. ROADS WET WITH SALT TRUCKS OUT. REPORTED
RELAYED AT 930 AM CST.
0759 AM FREEZING RAIN 1 SE CAIRO 36.99N 89.16W
02/11/2018 U0.00 INCH ALEXANDER IL LAW ENFORCEMENT
THE KENTUCKY-ILLINOIS BRIDGE-HIGHWAY 51-FROM WICKLIFFE KY
TO CAIRO IL HAD ICE ON IT. ONE ACCIDENT REPORTED ON
BRIDGE. VERY LITTLE, IF ANY, ICE ON ROADS AND CARS IN
CAIRO. REPORTED RELAYED AT 927 AM CST.
0759 AM FREEZING RAIN VAN BUREN 37.01N 91.01W
02/11/2018 U0.00 INCH CARTER MO LAW ENFORCEMENT
ICE COVERED ELEVATED AND GROUND SURFACES. SEVERAL
SLIDE-OFFS ON SECONDARY ROADS. MAIN HIGHWAY WAS TREATED
AND WAS WET. REPORT RELAYED AT 1127 AM CST.
0759 AM FREEZING RAIN JONESBORO 37.45N 89.27W
02/11/2018 U0.00 INCH UNION IL LAW ENFORCEMENT
ICE ON ROADS AND CARS. TWO ACCIDENTS REPORTED ON
INTERSTATE 57, DUE TO WEATHER. REPORT RELAYED AT 1047 AM
CST.
0759 AM FREEZING RAIN CAPE GIRARDEAU 37.31N 89.55W
02/11/2018 M0.12 INCH CAPE GIRARDEAU MO BROADCAST MEDIA
ICE ACCUMULATION OF 0.12 INCHES FROM KVFS-TV
METEOROLOGIST JUST WEST OF INTERSTATE 55 ON WEST END OF
CAPE GIRARDEAU. GROUND AND SIDEWALKS GLAZED OVER.
UNTREATED ROADS HAVE PATCHES OF ICE, BUT MAINLY WET. A
TRACE OF SLEET ALSO REPORTED. REPORTS RELAY AT 921AM AND
943 AM CST.
0759 AM FREEZING RAIN VIENNA 37.41N 88.89W
02/11/2018 U0.00 INCH JOHNSON IL LAW ENFORCEMENT
ICE ON CARS AND ROADS. REPORT RELAYED AT 1036 AM CST.
0759 AM FREEZING RAIN POPLAR BLUFF 36.76N 90.41W
02/11/2018 M0.10 INCH BUTLER MO EMERGENCY MNGR
A PATIO DECK AND SIDEWALK GLAZED WITH 0.10 OF ICE. POPLAR
BLUFF POLICE DEPARTMENT REPORTED ROADWAYS JUST WET, BUT
OVERPASSES AND ELEVATED SURFACES SLICK IN POPLAR BLUFF
AND BUTLER COUNTY, MISSOURI. REPORT RELAYED AT 1019 AM
CST.
&&
K. SMITHSpecial weather statement, Feb 11, 2:45 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
245 PM CST Sun Feb 11 2018
ILZ088>094-INZ086>088-KYZ001>022-MOZ086-087-100-107>112-114-
120000-
UNION-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-
BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF JONESBORO, VIENNA, GOLCONDA,
ELIZABETHTOWN, CAIRO, MOUND CITY, METROPOLIS, EVANSVILLE,
BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE,
PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE,
CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE,
HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, MARBLE HILL,
CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN, DONIPHAN,
POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON, AND NEW MADRID
245 PM CST Sun Feb 11 2018
...Special Weather Statement for a light wintry mix precipitation
chance this evening...
Radar returns are taking shape across southeast Missouri. We think
there will be a chance of a wintry mix of precipitation that will
expand east into west Kentucky, possibly clipping portions of the
southern tip of Illinois and part of southwest Indiana as well as
we head into the evening hours.
There is still some uncertainty with this event. Precipitation
amounts should remain light if the activity really gets going.
However, with temperatures below freezing, any light accumulation
could result in the development of slick spots on area roads,
bridges and overpasses, including untreated road surfaces.
We may see all forms of precipitation, including light sleet,
light freezing rain and drizzle, and light snow. Should impacts
become more prominent, an upgrade to a Winter Weather Advisory may
be required.
CN